Still having skin outbreaks, does this mean methotrexate isn't working?

Hey everyone. Been on methotrexate for 9 weeks and has made me feel much better but the last few days having sweats puffy dry eyes and an outbreak on my chest and face of discoid lupus spots and butterfly rash. Does this mean a flare or that the methotrexate isn't working? Will mention all this at my next appointment but that's not for another 2 months.

2 Replies

  • Hi Jo, I get this too and have been on methotrexate since January. Mild temperature comes with lupus and I also have a mild rash on neck but when I'm flaring my chest and neck rash is more red and noticeable. So for me it often means to take it easy to prevent a flare up. If I start to get a temperature I take some paracetamol and plan nothing for a day or two to try and ward off a flare up or minimise it. But for me the flare ups with the methotrexate are less intense and I can function although I never still know what each day will bring....of the joys. Hope his helps.

  • Thank you for replying mstr. Sounds very similar to what is happening to me, tapering steroids too so I think that could be why also. Definitely not a full on flare like I used to get so that has to be a good thing :)

    Jo x

You may also like...